My warfarin has level dropped from the set 4-4.5 to below 1.5, I am now on tinziparin only, anyone else had a similar reaction?

I have had Hughes for 12 years. and self manage on warfarin, usually between 10 and 12 mg, my INR is set at 4-4.5 as I have clotted on warfarin when my levels drop to 2 ish.

I self manage with a coaguchek XS and If my level have drop to below 2, so I self administer Tinzparin for 3 day, this usual works and boasts my level back up,

But this time it has not worked, I saw my haematologist last week and he put my warfarin up to 15mg and had me do 3 day on 3 days off on tinzaparin as well.

I have been feeling really unwell, tired and not with it, my husband calls it pudding brain. Yesterday I went for a check with the blood nurse who I see at our GP’s and my INR was 1.2… she grabbed the doctor, and everyone started to make calls,

The GP spoke to the haematologist and they have taken me of my warfarin.. which I have been on for 12 years, and just have me on Tinzparin injections every day, I a booked for a MRI scan on Monday.

My question is: Has anyone else had a reaction like this to warfarin and if so what happened, when I saw my haematologist last week he indicated that he might change the warfarin to another new drug, I can’t remember what it was called, so if anyone else out there in the UK is on a different anticoagulant I would love to hear from you.

Thanks

Sally SC, Warwickshire

9 Replies

oldestnewest
  • Hi Sally I am on warfarain, and have trouble with Inr either big drop or way too high, and nobody so far has been able to explain. I had clexane injections which settled it down again. Then gradually back on the warfarin and off the clexane. Not know about the tinziparin, Maybe someone else on here has had similar experience and can offer some insight. Really just wanted to wish you well and hope they help get it settled soon. Take care, hugs Jessielou xxxxxx

  • Thank you for your reply and kind thoughts

  • warning long reply:

    I am on warfarin with aspirin and my INR will sometimes drop for no obvious reason. Recently the consultant has seen I have seizures when my result drops so I now have a treatment plan which specifies I need Tinzeparin when ever my result drops below 3. The clinic nurse or the district nurse does the injections for me. I have had an assessment to see if i can do them myself but having hemiplegia and poor eyesight it proved too difficult.

    My consultant says the research seems to suggest it is the antibodies which cause the sudden INR drops. However at the INR clinic they are working on research into vitamin K intakes and whether vitamin K helps to stabilise INR levels.

    It is a long story how I got this treatment plan however to be clear... when my INR drops, I find out about it when I get a test at the INR clinic, I continue taking the dose they suggest, in order to maintain my INR above 3, ideally for me personally it should be between 3.5 and 4.5.

    Sometimes I get a high reading off the fingerprick test at the INR clinc (recently 7) and they then do a venous sample which usually comes back a lot lower. The fingerprick test loses accuracy at higher INRs. If I get an infection I always get a true high reading.

    I continue taking the aspirin 75 mg, *and* I get the tinzeparin injection daily from the day I get the low reading until I get a reading above 3. S I am anticoagulated with 3 different drugs.

    It does seem that different people will have different treatments its a bit like Lupus in that the treatments and symptoms will be different for each of us, which is why it is so important to work closely with your consultant and GP, if necessary refer to a treatment plan which is based on correspondence from your consultant to your GP (always ask for copies of correspondence to be sent to you so you can prove what your consultant asked for).

    Warfarin worked for me right from the start and it hugely improved my quality of life when I got into my ideal range.

    However I know some people really don't like taking it.

    The GP has me on repeat prescription of Tinzeparin and I make sure I have enough to cover for a few days should I need it over a weekend or bank holiday. I have the phone number of the district nurse and they have got a treatment plan for me too so it all seems to work seamless now but it took a lot of work to set up because I was working with 5 different groups: consultant at the Freeman Hospital 1, Pharmacist at the INR clinic (which is at the Royal Victoria Infirmary 2), Haematology service at the Royal Victoria Infirmary which the pharmacist reports to, 3, GP, 4, District nursing service , 5. The district nurses are wonderful and very supportive and kind.

  • thank you for your reply take care

  • Sally, about the new drug which "haematologist..indicated that he might change the warfarin to another new drug"

    there is a drug in clinical trials which is supposed to be like a tinzeparin in tablet form but it is not yet licenced for use except in certain conditions like post operative knees surgery clot prevention , it could be this one as my consultant has talked about it too.

  • thank you for your reply and information

  • Sally, where abouts are you in Warwickshire ? I am from Warwickshire too so would love to hear from you ! Well, I was on Warfarin 12mg aday for a while but could not get the range to stay at 3-4. Dropped many times but then went to 7.7 and the Hospital panicked. Immediately taken off Warfarin and put on Heparin Self injecting - I feel safer with this drug somehow but still feel very weird with my concentration memory etc. I am called allsorts too so don't worry about that !!!

  • Julie I live in Stratford upon Avon would love to chat perhaps i could have your e mail or telephone number

  • Sally,my e-mailis joodrops@hotmail.co.uk

    Hope to hearfrom you soon !

    Take care

    Julie

You may also like...